Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Norman, OK

May 20, 2012Canadian County, Oklahoma

NWS Norman, OK issued this special weather statement at May 20, 2012, 10:13 AM CDT for Canadian County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2012, 10:13 AM CDT (15:13 UTC)
Expired
May 20, 2012, 10:45 AM CDT
In force
32 min
Issued by
NWS Norman, OK

County Canadian County, OK

The radar

The Norman radar (KTLX), 62 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 3.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2012-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2012-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-343 J/kg
Mixed-layer LCL
1477 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

839 
WWUS84 KOUN 201514
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1013 AM CDT SUN MAY 20 2012

OKZ024-201545-
CANADIAN OK-
1013 AM CDT SUN MAY 20 2012

...SPECIAL WEATHER STATEMENT...

AT 1009 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH 
OF COGAR...MOVING NORTHEAST AT 10 MPH. 

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
FREQUENT LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
EL RENO AND UNION CITY. 

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT 
THIS TIME.

LAT...LON 3544 9780 3538 9791 3542 9822 3561 9802
TIME...MOT...LOC 1509Z 231DEG 10KT 3543 9809 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at May 20, 6:20 AM CDT, 3 hours 53 minutes earlier.

Area forecast discussion, May 20, 6:20 AM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
620 AM CDT SUN MAY 20 2012

.AVIATION...
SCATTERED TSTMS CONTINUE EARLY THIS MORNING ACROSS PARTS OF CNTRL
AND SRN OK AS LOW LEVEL JET INTERACTS WITH OUTFLOW/FRONTAL BOUNDARY.
SOME MODELS SHOW CONTINUED DEVELOPMENT THROUGH THE MORNING AND WILL
INCLUDE TEMPO GROUPS AT KOKC/KOUN. FRONTAL BOUNDARY EXPECTED TO PUSH
INTO SRN OK LATER TODAY AND WILL BE FOCUS FOR REDEVELOPMENT OF
STORMS THIS AFTN/EVE AND WILL LIMIT PROB30 GROUPS TO SRN OK/N TX
SITES. SOME MVFR CIGS MAY DEVELOP BEHIND THIS MORNING AND AGAIN LATE
IN THE PERIOD.

&&

.PREV DISCUSSION... /ISSUED 353 AM CDT SUN MAY 20 2012/

.DISCUSSION...
THUNDERSTORMS CONTINUE THIS MORNING ACROSS PARTS OF CENTRAL AND
SOUTHERN OK AS LOW LEVEL JET INTERACTS WITH FRONTAL/OUTFLOW
BOUNDARIES. EXPECT THIS ACTIVITY TO DIMINISH LATER THIS MORNING
WITH THE WEAKENING OF THE LOW LEVEL JET. ADDITIONAL THUNDERSTORM
DEVELOPMENT WILL BE POSSIBLE AGAIN THIS AFTERNOON IN THE VICINITY
OF THE FRONT/OUTFLOW BOUNDARIES EXPECTED TO BE ACROSS SOUTHERN
PARTS OF THE FA. THUNDERSTORM CHANCES WILL BE CONFINED TO SOUTHERN
SECTIONS ON MONDAY AS FRONT STALLS JUST SOUTH OF THE RED RIVER
MONDAY BEFORE LIFTING BACK NORTHWARD AND WEAKENING MONDAY
NIGHT/TUESDAY. WARM AND DRY WEATHER THEN EXPECTED FOR THE
REMAINDER OF THE PERIOD AS UPPER RIDGE BEGINS TO BUILD OVER FROM
THE SOUTHEAST U.S. INTO THE SOUTHERN PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  81  61  79  59 /  50  30  20  10
HOBART OK         79  61  79  60 /  30  20  20  20
WICHITA FALLS TX  87  65  82  64 /  40  30  30  20
GAGE OK           77  55  79  56 /  20  20  20  20
PONCA CITY OK     78  53  76  52 /  30  20   0  10
DURANT OK         87  64  82  61 /  20  30  30  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

30/02
Hazardous weather outlook, May 20, 4:45 AM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
445 AM CDT SUN MAY 20 2012

OKZ004>048-050>052-TXZ083>090-201700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
445 AM CDT SUN MAY 20 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
A FEW MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
OKLAHOMA AND WESTERN NORTH TEXAS DURING THE DAY ON SUNDAY.

DISCUSSION...
A COLD FRONT WILL CONTINUE TO MOVE SLOWLY SOUTHEAST ACROSS
PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS TODAY AND TONIGHT.
THIS FRONT WILL BE A FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS
THROUGH THE DAY TODAY. WITH AFTERNOON HEATING... ENOUGH INSTABILITY MAY
DEVELOP FOR A FEW STRONG STORMS TO DEVELOP ACROSS PORTIONS OF
CENTRAL AND SOUTHERN OKLAHOMA INTO NORTH TEXAS. THE STRONGEST STORMS
MAY BE CAPABLE OF MARGINALLY SEVERE HAIL AND GUSTY WINDS. HOWEVER
ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED.

PROBABILITY TABLE... VALID THROUGH 700 AM CDT MONDAY MAY 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS CHANCES WILL PERSIST MONDAY AS THE FRONT STALLS ACROSS
SOUTHERN OKLAHOMA DURING THE DAY ON MONDAY AND THEN BEGINS TO RETREAT
BACK TO THE NORTH MONDAY NIGHT. THE RISK OF SEVERE WEATHER IS
RELATIVELY LOW.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND NOON
TODAY.

In the hours before

Special weather statement, May 20, 5:03 AM CDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
503 AM CDT SUN MAY 20 2012

OKZ023-027-201030-
CADDO OK-GRADY OK-
503 AM CDT SUN MAY 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR CADDO AND WEST CENTRAL GRADY
COUNTIES UNTIL 530 AM CDT...

AT 501 AM CDT...STRONG THUNDERSTORMS WERE LOCATED NEAR ANADARKO...
AND 5 MILES SOUTHWEST OF FORT COBB. THE STORMS WERE MOVING EAST
AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
ANADARKO...VERDEN...CEMENT...NORGE...LAKE CHICKASHA...STECKER AND
LAVERTY.

LAT...LON 3517 9804 3494 9798 3491 9856 3506 9859
TIME...MOT...LOC 1001Z 255DEG 25KT 3501 9830
Special weather statement, May 20, 5:30 AM CDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
530 AM CDT SUN MAY 20 2012

OKZ023-027-201100-
CADDO OK-GRADY OK-
530 AM CDT SUN MAY 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR CADDO AND NORTHWESTERN GRADY
COUNTIES UNTIL 600 AM CDT...

AT 525 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM LAKE CHICKASHA TO 6 MILES NORTHWEST OF BOONE...MOVING
NORTHEAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LOCATIONS IMPACTED INCLUDE...
CHICKASHA...ANADARKO...VERDEN...POCASSET...NORGE...BOONE...LAKE
CHICKASHA...STECKER AND LAVERTY.

LAT...LON 3512 9827 3525 9791 3497 9794 3486 9861
      3502 9862
TIME...MOT...LOC 1025Z 243DEG 14KT 3511 9813 3498 9854
Special weather statement, May 20, 8:23 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
823 AM CDT SUN MAY 20 2012

OKZ039-046-201400-
STEPHENS OK-CARTER OK-
823 AM CDT SUN MAY 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STEPHENS AND
NORTHWESTERN CARTER COUNTIES UNTIL 900 AM CDT...

AT 820 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR VELMA...
MOVING EAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3437 9783 3455 9782 3449 9742 3425 9745
TIME...MOT...LOC 1320Z 274DEG 19KT 3446 9775
Special weather statement, May 20, 9:03 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
903 AM CDT SUN MAY 20 2012

OKZ039-045-046-201430-
JEFFERSON OK-STEPHENS OK-CARTER OK-
903 AM CDT SUN MAY 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON...
SOUTHEASTERN STEPHENS AND WEST CENTRAL CARTER COUNTIES UNTIL 930
AM CDT...

AT 902 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HEALDTON...
MOVING SOUTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
HEALDTON...WILSON...RINGLING AND CORNISH.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

LAT...LON 3408 9757 3428 9772 3439 9756 3421 9728
TIME...MOT...LOC 1402Z 318DEG 22KT 3428 9758
Local storm report, May 20, 9:27 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
927 AM CDT SUN MAY 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             9 N ANGORA              35.96N 99.45W
05/19/2012  E1.00 INCH       ROGER MILLS        OK   PUBLIC

&&

FM
Special weather statement, May 20, 10:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1013 AM CDT SUN MAY 20 2012

OKZ024-201545-
CANADIAN OK-
1013 AM CDT SUN MAY 20 2012

...SPECIAL WEATHER STATEMENT...

AT 1009 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH
OF COGAR...MOVING NORTHEAST AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
FREQUENT LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
EL RENO AND UNION CITY.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

LAT...LON 3544 9780 3538 9791 3542 9822 3561 9802
TIME...MOT...LOC 1509Z 231DEG 10KT 3543 9809

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:28 PM CDTSevere Thunderstorm WarningOUNBeckham, Blaine, Custer, Dewey, Roger Mills, Washita62 min
May 19, 7:38 PM CDTSevere Thunderstorm WarningOUNDewey, Major, Woodward30 min
May 19, 8:28 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Dewey, Roger Mills, Washita62 min
May 19, 8:50 PM CDTSevere Thunderstorm WarningOUNGrant40 min
May 19, 9:03 PM CDTSpecial Weather StatementOUNWoodward27 min
May 19, 9:16 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Kiowa, Washita59 min
May 19, 9:23 PM CDTSevere Thunderstorm WarningOUNGrant, Kay56 min
May 19, 9:27 PM CDTSevere Thunderstorm WarningOUNBeckham, Blaine, Caddo, Custer, Washita63 min
May 19, 9:37 PM CDTSpecial Weather StatementOUNHarmon23 min
May 19, 10:08 PM CDTSevere Thunderstorm WarningOUNGreer, Jackson, Kiowa67 min
May 19, 10:16 PM CDTSpecial Weather StatementOUNHarmon29 min
May 19, 10:23 PM CDTSpecial Weather StatementOUNMajor37 min
May 19, 10:41 PM CDTSevere Thunderstorm WarningOUNKiowa, Washita54 min
May 19, 10:47 PM CDTSpecial Weather StatementOUNCaddo28 min
May 19, 11:07 PM CDTSevere Thunderstorm WarningOUNGreer, Jackson, Kiowa53 min
May 19, 11:19 PM CDTSpecial Weather StatementOUNCaddo26 min
May 19, 11:26 PM CDTSpecial Weather StatementOUNKiowa34 min
May 19, 11:50 PM CDTSpecial Weather StatementOUNCaddo25 min
May 19, 11:54 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman47 min
May 20, 12:13 AM CDTSpecial Weather StatementOUNCaddo32 min
May 20, 12:20 AM CDTSpecial Weather StatementOUNWashita25 min
May 20, 12:28 AM CDTSevere Thunderstorm WarningOUNCanadian, Grady36 min
May 20, 12:38 AM CDTSevere Thunderstorm WarningOUNWashita67 min
May 20, 12:48 AM CDTSevere Thunderstorm WarningOUNCleveland, McClain, Oklahoma57 min
May 20, 1:21 AM CDTSevere Thunderstorm WarningOUNCleveland, Lincoln, Oklahoma, Pottawatomie37 min
May 20, 1:44 AM CDTSpecial Weather StatementOUNKiowa31 min
May 20, 1:59 AM CDTSpecial Weather StatementOUNPottawatomie, Seminole31 min
May 20, 2:07 AM CDTSpecial Weather StatementOUNGrady38 min
May 20, 2:42 AM CDTSpecial Weather StatementOUNCaddo, Grady48 min
May 20, 3:15 AM CDTSpecial Weather StatementOUNGarvin30 min
May 20, 3:34 AM CDTSpecial Weather StatementOUNGrady41 min
May 20, 3:35 AM CDTSpecial Weather StatementOUNGarvin25 min
May 20, 4:08 AM CDTSpecial Weather StatementOUNSeminole37 min
May 20, 4:28 AM CDTSpecial Weather StatementOUNGarvin32 min
May 20, 4:35 AM CDTSpecial Weather StatementOUNSeminole25 min
May 20, 5:03 AM CDTSpecial Weather StatementOUNCaddo27 min
May 20, 5:18 AM CDTAreal Flood AdvisoryOUNCaddo, Grady3 hr
May 20, 5:30 AM CDTSpecial Weather StatementOUNCaddo30 min
May 20, 8:23 AM CDTSpecial Weather StatementOUNStephens37 min
May 20, 9:03 AM CDTSpecial Weather StatementOUNCarter27 min
May 20, 10:55 AM CDTSpecial Weather StatementOUNOklahoma35 min
May 20, 11:22 AM CDTSpecial Weather StatementOUNCanadian38 min
May 20, 4:00 PM CDTSevere Thunderstorm WarningOUNTillman45 min
May 20, 4:39 PM CDTSevere Thunderstorm WarningOUNTillman42 min
May 20, 3:33 PM CDTSpecial Weather StatementOUNWilbarger42 min
May 20, 4:57 PM CDTSevere Thunderstorm WarningOUNWichita, Wilbarger48 min
May 20, 5:36 PM CDTSevere Thunderstorm WarningOUNArcher, Wichita, Wilbarger33 min
May 20, 5:44 PM CDTSpecial Weather StatementOUNBaylor46 min
May 20, 5:48 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor, Wilbarger42 min
May 20, 6:30 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor13 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.